Thunderstorm Wind, Furnas
- When
- August 7, 9:20 PM CST
- Where
- Furnas County, 4 mi NE of Arapahoe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.333, -99.850
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM CST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 230 PM CDT MON AUG 7 2006 .SHORT TERM...CLOUDS HAVE BEEN IN PLACE OVER A LARGE PART OF THE CWFA TODAY...AND LINGERING SHOWERS MOST NOTABLE OVER THE NORTHEAST CWFA. TEMPERATURES HELD IN THE 70S...HAVE ASIDE FROM AN ISOLATED STORM IN THE FAR SOUTH CLOSER TO BOUNDARY AND WARM AIR. TONIGHT IS THE MAIN CONCERN AND THE POTENTIAL FOR HEAVY RAIN. FIRST...STALLED SURFACE BOUNDARY ALONG/SOUTH OF INTERSTATE 70 HAS SOME POTENTIAL TO POP A FEW THUNDERSTORMS BETWEEN NOW AND 8 PM. THOUGH NOT WIDESPREAD...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. WE ALREADY HAVE ONE STORM TRYING TO FORM JUST NORTH OF THE BOUNDARY. THE MAIN SHOW WILL BE LATER TONIGHT...PRIMARILY IN TERMS OF HEAVY RAIN. MOISTURE CONVERGENCE SETTING UP ALONG THE NORTHEAST COLORADO PLAINS...WITH SHORT RIDING EAST OFF THE FRONT RANGE. THETAE RIDGE RIGHT ALONG THE NE/KS BORDER AREA. CWFA WILL BE FAVORABLE RIGHT REAR JET QUAD OVERNIGHT...AS LOW LEVEL JET AND WARM ADVECTION BECOME MORE PRONOUNCED. PRECIPITATABLE WATER VALUES NEARLY 2 INCHES...AND NEARLY 200 PERCENT NORMAL MANY PLACES. CONCUR WITH MODEL GUIDANCE/HPC/NEARBY OFFICES THAT THINGS WILL FIRE VICINITY/JUST SOUTH OF CHEYENNE RIDGE AND MOVE EAST. HEAVY RAIN THE MAIN HAZARD...WITH MID LEVEL RATES BETWEEN 5.5 TO 6 DEGREES C/KM. HAVE INCLUDED 1 TO 2 INCHES OF RAIN ACROSS MOST OF THE CWFA. 3 TO 4 COUNTIES HAVE HAD SOME GOOD RAINS RECENTLY...BUT WIDESPREAD FLOODING AND NEED FOR FLOOD WATCH DOES NOT SEEM APPLICABLE AT THIS POINT. LINGERING RAINFALL THROUGH THE MORNING HARD CALL AS TO JUST HOW MUCH WILL BE AROUND...ALTHOUGH CLOUDS LOOK PRETTY FIRM TUESDAY. THAT WILL KEEP TEMPERATURES DOWN IN THE LOWER 80S IN NORTHEAST ZONES...BUT WITH FRONT LIFTING...SOUTHERN ZONES WOULD BE MUCH WARMER. ADDED FOG WITH TO TUESDAY NIGHT WITH CLEARING AND SATURATION. NUMERICAL GUIDANCE SHOWS THAT TREND WELL...AND SIMILAR SITUATION OCCURRED LAST WEEK. .LONG TERM...THURSDAY THROUGH MONDAY. AN UPPER RIDGE AXIS BUILDS NORTH ONTO THE CENTRAL PLAINS INTO THE FIRST PART OF THE WEEKEND. THIS WILL RESULT IN ANOTHER ROUND OF HOT TEMPERATURES...ABOVE NORMAL FOR A FEW DAYS. THE UPPER RIDGE AXIS WILL DEAMPLIFY SATURDAY NIGHT AS A POTENT UPPER TROUGH CROSSES THE NORTHERN PLAINS STATES. THIS SYSTEM WILL SEND A COOL FRONTAL BOUNDARY INTO OUR CWA SATURDAY NIGHT. THE BOUNDARY WILL BE THE FOCUS FOR TSTM ACTIVITY INTO THE WEEKEND. WHETHER OR NOT THE FRONT WILL STALL AND REFOCUS CONVECTION INTO MONDAY REMAINS TO BE SEEN AND HAVE NOT EXTENDED POPS TO DAY7 YET. TEMPERATURES TREND COOLER AND MORE SEASONAL POST FRONTAL. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 05/FAY
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1118 AM CDT MON AUG 7 2006 KSZ005>007-017>019-081200- JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH- 1118 AM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 24. SEVERE WEATHER IS GENERALLY NOT EXPECTED BUT A LOCALLY STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. THUNDERSTORMS WILL BE MORE NUMEROUS LATE THIS EVENING AND OVERNIGHT. AGAIN...AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE. ANY THUNDERSTORM WILL PRODUCE DANGEROUS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR PORTIONS OF THE OUTLOOK AREA EARLY TUESDAY...AND THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-072>077-082>087-081200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS- POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK- 1118 AM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS SOUTH CENTRAL NEBRASKA THIS AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. A BETTER RISK FOR THUNDERSTORMS BEGINS LATE THIS EVENING AND OVERNIGHT. A STRONG OR ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES...OR MORE... IS ALSO POSSIBLE OVERNIGHT. ANY THUNDERSTORM WILL PRODUCE DANGEROUS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR PORTIONS OF THE OUTLOOK AREA EARLY TUESDAY...AND THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 646 PM CDT MON AUG 7 2006 KSZ019-080015- MITCHELL- 646 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 9 MILES SOUTH OF VICTOR...OR 9 MILES NORTHWEST OF LINCOLN...AND MOVING NORTH AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... VICTOR BY 715 PM CDT QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SOUTHERN MITCHELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 704 PM CDT MON AUG 7 2006 KSZ019-080030- MITCHELL- 704 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VICTOR...OR 13 MILES NORTHWEST OF LINCOLN... AND MOVING NORTH AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... VICTOR BY 710 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 814 PM CDT MON AUG 7 2006 NEZ082-080145- FURNAS- 814 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS COUNTY... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF REAGER...OR 15 MILES NORTHWEST OF NORTON...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE BY 830 PM CDT HENDLEY BY 840 PM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 856 PM CDT MON AUG 7 2006 NEZ072-073-083-080230- GOSPER-HARLAN-PHELPS- 856 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOSPER...HARLAN AND PHELPS COUNTIES... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HOLBROOK TO 6 MILES NORTHWEST OF BEAVER CITY TO 8 MILES NORTHWEST OF ALMENA...AND MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... STAMFORD BY 910 PM CDT ELWOOD BY 920 PM CDT SMITHFIELD BY 925 PM CDT BERTRAND BY 930 PM CDT QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN GOSPER...NORTHWESTERN HARLAN AND SOUTHWESTERN PHELPS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MAINTAIN THEIR INTENSITY AND MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 955 PM CDT MON AUG 7 2006 NEZ061-074-080400- BUFFALO-KEARNEY- 955 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO AND KEARNEY COUNTIES... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OVERTON TO ELM CREEK TO HOLDREGE...AND MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... ELM CREEK BY 1000 PM CDT MILLER BY 1010 PM CDT AMHERST BY 1015 PM CDT RIVERDALE BY 1025 PM CDT PLEASANTON BY 1040 PM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE THROUGH. BE PREPARED TO TAKE SHELTER IN THE EVENT A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
The Grand Island radar (KUEX), 119 km away, was scanning. The volume nearest the first event began at 03:21 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527976, 5527977.